MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH XPDM COMPRESSOR, PARALLEL; PROBE

MEDOS INTERNATIONAL SàRL CH XPDM COMPRESSOR, PARALLEL; PROBE
Model Number 279702070
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during the compression of a spine segment on (b)(6) 2020, the locking screws on the expedium compression forceps loosened which resulted in the instrument becoming unusable.The compression could be carried out by using an alternative compression forceps.Procedure was successfully completed with no delay.There was no patient consequence.This report is for an expedium compressor, parallel.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: visual inspection: the xpdm compressor, parallel (p/n: 279702070, lot #: km824064) was returned and received at us cq.Upon visual inspection, the left tip of the device was missing a component of the scr, shdr fem srt.Discoloration was observed on the device but have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: there was conclusive evidence that the device was missing a component and no other issues were identified with the returned device, so dimensional inspection was not performed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Complaint confirmed? yes, the device received was missing a component.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the xpdm compressor, parallel (p/n: 279702070, lot #: km824064).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for xpdm compressor, parallel was conducted identifying that lot number km824064 was released in a single batch.Batch1: lot qty of 30 units were released on oct 23, 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM COMPRESSOR, PARALLEL
Common Device Name
PROBE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10453361
Report Number1526439-2020-01530
Device Sequence Number17133871
Product Code HXB
UDI-Device Identifier10705034198460
UDI-Public(01)10705034198460
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702070
Device Catalogue Number279702070
Device Lot NumberKM824064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1